MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Detachment of Device or Device Component (2907); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr tip separated.A 2.00mm rotapro was selected for use an atherectomy procedure.During preparation, the rotapro advancer connected to the console.When the rotation start button was mistakenly pressed, the burr tip got separated and the stall indicator displayed on the console.The procedure was completed successfully with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a rotapro device.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil was stretched and kinked 1.5cm from the burr tip.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate due to the melted ultem.A melted ultem is due to the interruption of saline, by insufficient flow of saline used during the preparation or during the procedure of the device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9553370
Report Number2134265-2019-16363
Device Sequence Number13943156
Product Code MCX
UDI-Device Identifier08714729893387
UDI-Public08714729893387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0024108651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/25/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1